So I had to go to the hospital on Friday because I had a burning feeling in my chest and my chest was also tight. I had thought it was my asthma because I had been having problems with it lately. However, the asthma medicines didn't work for the burning, only with my breathing. I was diagnosed with gastritis and given Protonix for it. The doctor at the ER told me to continue taking the medications my asthma doctor had prescribed, including Prednisone which causes bad gastritis apparently? So I am now currently on Protonix, Prednisone, Zyrtec (for my allergies), and am taking my nebulizer (albuterol for my asthma). My asthma seems to be fine, but I seem to be getting anxiety over one of the medications I am taking and I don't know which one. The gastritis, I think, is getting worse because I keep getting the feeling that my food is coming back up my throat(acid reflux?), indigestion, and bits of stomach pain/uneasiness. There is no burning in my chest though. But I do get random little "strikes" of chest pain and I'm unsure as to whether this is the gastritis or not? And am I taking the right medication or is there something else I can do about the gastritis?
I was writing this in a first-person point-of-view but the patient is actually a 15-year-old girl who is asthmatic, measures 5 feet exactly, and weighs about 97 pounds. She does suffer from anxiety but does not take any medications for it because she can keep it under control. But she has been getting panic attacks frequently since Friday.
You wrote this so long ago so I'm not sure you'll see my response! Protonix is a PPI which will control the acid secreted by the stomach, to hopefully let thd stomach heal. It is important to find out the possible cause for gastritis - allergy to foods? Celiac? And to eliminate foods that cause ample acid production - milk, tomato based foods, vinegar, chocolate and other caffiene - just to name a few.
Try to stick to low fat foods, rice, beans, fruits, vegetables, lean meats and fish, no spicy and little spice.
Gastritis can cause a shortness of breath. I find that when I'm full of gas/air and I'm constantly burping, my breathing is more difficult.
Gastritis can (and for me, does) cause chest pain, upper abdomenal (abdominal) pain, bloating, gas, shortness of breath irritability.
I'm 24 years old and I've been learning about and dealing with my gastritis over the past 1.5 years since diagnosis. I, too, have anxiety (came about when the gastritis symptoms started) and I do not take medicine for it as generally I can control it. I identify and would love to offer any advice or experience possible.
Get better- be strict with your diet, exercise, take a probiotic, drink LOTS of water!
Hi Im glad you can control your gastritis. Im not coping very well at all with mine and it has got more painful recently,over the last two months. I take a PPI and it does very little. I only get maybe a day or twos relief then it is back and Im in agony. I maybe should cut down on caffeine but generally I haven't found anything to help it.
You definitely have to cut the caffeine completely. I know it's hard but you have to choose between it and being pain free. I fall off the wagon a lot and end up in pain for weeks again... It's honestly not worth it.
Nothing has ever completely cured my symptoms. I take a PPI but I'm not sure how much it helps. I have both gastritis and GERD and a lot of people with gastritis will also have GERD. (Do you often burp after a meal - and taste what you just ate? Do you get heartburn? Sore throat sometimes?) This is the best site I've found which explains how it causes shortness of breath, among many other painful symtpoms.
Trust me - change your diet, and consider trying "Gaviscon". You can get this at your local drug store near the antacids and laxatives. It's a tablet that you chew which creates a foam barrier in your stomach which neutralizes acid. I take my PPI an hour before eating at night so it's saturated in my stomach before a meal, and then I chew two Gaviscon tablets an hour after eating to prolong the acid suppression.
The difference between Gaviscon and Tums/Rolaids is that Gaviscon uses magnesium and aluminum to control acid, whereas Tums uses calcium which has actually been proven to cause more acid production, and can actually do more harm than good.
Of course, if you have any other health problems you'll want to check with your doctor about Gaviscon first. Try it for about a week - take 2 to 4 after every meal and see if you start to heal.
You will not ever heal if you don't change what you eat and drink. Once you do heal, however, you'll actually be able to incorporate small doses of caffeine again, and even tolerate it.
If you need ideas on what to eat or drink in order to heal, I'd be glad to help. But in addition to the above list - stay away from anything hard to digest - corn (this includes corn chips), nuts, celery.
Potatoes - Baked, Mashed, Boiled
Low fat deli meat (no spicy)
Bread - white is easier to digest, move to whole grain when you're feeling better
And anything else on this list:
Hmm, got the same problem,chest pain with bloated stomach,belching,chest pain increases for some time after eating then again becomes mild.GI dr prescribed PPI.feeling bit better but,now their is one more symptom,iam way too hungry,even after eating a full meal with in 10 minutes iam hungry,some times while eating i feel hungry like i can eat 4 peoples meal at a time,can someone help me,dr said its APD( gastritis) and not to worry,but iam worried about PPI.it's more than a week now and iam already frustrated.need help
The answer to all your ailments:
Thr candida diet prescribed by Bee healed not only my gastritis and GERD, but also my anxiety, reactive hypoglycemia (which left me constantly hungry), autoimmune symptoms from Sjogren's Sydnrome etc. It's a strict diet but it's a guarantee of health. It's your choice.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.